Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 52, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 27, 2017, 6:13 PM MDT for Arthur County, Keith County, Perkins County, Nebraska. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2017, 6:13 PM MDT (00:13 UTC)
- Expired
- Jun 27, 2017, 7:00 PM MDT
- In force
- 47 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Arthur County, NE, Keith County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 128 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 6:16 PM MDT | TSTM WND GST 59 | Kingsley Dam, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 4:07 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.2 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2312 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 2154 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 12.3
The text
As transmitted.
249
WUUS53 KLBF 280013
SVRLBF
NEC005-101-135-280100-
/O.NEW.KLBF.SV.W.0052.170628T0013Z-170628T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
613 PM MDT TUE JUN 27 2017
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southeastern Arthur County in west central Nebraska...
Northwestern Perkins County in southwestern Nebraska...
Central Keith County in southwestern Nebraska...
* Until 700 PM MDT
* At 613 PM MDT, severe thunderstorms were located along a line
extending from near Arthur to 11 miles northeast of Venango, moving
east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Ogallala, Arthur, Brule, Lemoyne, Keystone, Roscoe, Kingsley Dam,
Haythorn Lake, Broganville, McKeag, Lake View Campground, Calora
and Three Mile Lake.
This includes the following highways...
Highway 61 between mile markers 73 and 128.
Highway 92 between mile markers 129 and 178.
Interstate 80 in Nebraska between mile markers 116 and 136.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4090 10196 4161 10180 4168 10141 4092 10157
TIME...MOT...LOC 0013Z 252DEG 27KT 4159 10179 4092 10195
HAIL...1.00IN
WIND...60MPH
$$
CDC2 follow-up statements
135
WWUS53 KLBF 280032
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
632 PM MDT TUE JUN 27 2017
NEC005-101-135-280100-
/O.CON.KLBF.SV.W.0052.000000T0000Z-170628T0100Z/
Arthur NE-Perkins NE-Keith NE-
632 PM MDT TUE JUN 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR SOUTHEASTERN ARTHUR...NORTHWESTERN PERKINS AND CENTRAL KEITH
COUNTIES...
At 631 PM MDT, severe thunderstorms were located along a line
extending from near Arthur to 8 miles north of Grant, moving east at
30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Ogallala, Arthur, Brule, Lemoyne, Keystone, Roscoe, Kingsley Dam,
Haythorn Lake, Broganville, McKeag, Lake View Campground, Calora and
Three Mile Lake.
This includes the following highways...
Highway 61 between mile markers 73 and 128.
Highway 92 between mile markers 129 and 178.
Interstate 80 in Nebraska between mile markers 116 and 136.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4090 10196 4161 10180 4168 10141 4092 10157
TIME...MOT...LOC 0031Z 252DEG 27KT 4163 10162 4096 10179
HAIL...1.00IN
WIND...60MPH
$$
Taylor478
WWUS53 KLBF 280051
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
651 PM MDT TUE JUN 27 2017
NEC005-101-135-280101-
/O.EXP.KLBF.SV.W.0052.000000T0000Z-170628T0100Z/
Arthur NE-Perkins NE-Keith NE-
651 PM MDT TUE JUN 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ARTHUR...
NORTHWESTERN PERKINS AND CENTRAL KEITH COUNTIES WILL EXPIRE AT 700 PM
MDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
and heavy rain are still possible with these thunderstorms.
A severe thunderstorm watch remains in effect until 1000 PM MDT for
southwestern and west central Nebraska.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
North Platte.
LAT...LON 4090 10196 4161 10180 4168 10141 4092 10157
TIME...MOT...LOC 0051Z 252DEG 27KT 4168 10143 4101 10160
$$
TaylorWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 5:39 PM MDT, 34 minutes earlier.
Area forecast discussion, Jun 27, 5:39 PM MDT, 34 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 639 PM CDT Tue Jun 27 2017 .SHORT TERM...(This evening through Wednesday) Issued at 330 PM CDT Tue Jun 27 2017 A blend of the GFS1hr, HRRR, HRRR experimental, and RAP models suggests a 40-60 mile shift west with the QLCS forecast to develop this evening. This would be from Sutherland to Mullen to Merriman. It is possible this is related to backing low level winds early this evening or slower initiation and evolution. The storm mode follows the SPC forecast with very large hail along and west of highway 83 and wind damage along and east of highway 83. The 850 mb HRRR winds surge from the west as the model depicted QLCS moves through Custer County. There is a chance that very warm air aloft could cap the atmosphere and limit storm coverage to isolated coverage late this afternoon. The pacific cold front is forecast to cool 700mb temperatures and weaken the cap allowing more storm development across Ncntl Neb. All of the severe weather should exit Ncntl Neb around 06z or so with some lingering general thunderstorms thereafter. Wednesday is a dry forecast. H700mb temperatures fall slowly throughout the day wind northwest winds. A blend of guidance plus bias correction suggested lows in the 50s and 60s tonight with highs in the 80s Wednesday. .LONG TERM...(Wednesday night through Tuesday) Issued at 330 PM CDT Tue Jun 27 2017 Another fairly deep upper level low moves through Srn Canada Wednesday night and Thursday. The model consensus suggests thunderstorms form Wednesday night and last throughout the day Thursday. Temperatures at h700mb remain cool limiting instability. The NAM and GFS indicate less than 1000 j/kg of elevated CAPE at night. There is a chance daytime heating could produce sufficient instability Thursday afternoon across Srn Neb, generally along and south of Interstate 80. SPC was generous with the SWODY3 outlook covering nearly all of the forecast area with 5 percent severe weather potential. This is likely the result of uncertainty of the position of a frontal boundary left by the storm activity tonight. An opportunity for severe weather develops Sunday and Sunday night. 500mb winds pick up to 35 to 45 kts and the GFS indicates reasonable MLCAPE, 2500 j/kg. The flow aloft is northwest and the cap is weak...10-12C. The ECM is in agreement with the GFS. The ECM indicates sfc based CAPE near 3000 j/kg, K indices in the 30s and Total Totals in the mid to upper 50s. Both models produce substantial QPF. All other thunderstorm chances are isolated and no significant heat wave conditions are shown by the models. A hot-prod develops Sunday across Swrn Neb and H700mb temperatures spike to around 12C. This could easily produce highs in the lower 90s. The forecast is for upper 70s to upper 80s Thursday through Tuesday with the cooler temperatures Thursday and Friday. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 639 PM CDT Tue Jun 27 2017 QLCS is underway pretty much as forecast by the HRRR and RAP models. This system should be east of Ncntl Nebraska by 09z-10z. Pacific high pressure will build into Ncntl Nebraska in the wake of this system. VFR is expected all areas thereafter and throughout the day Wednesday. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...CDC AVIATION...CDC
Hazardous weather outlook, Jun 27, 1:40 PM MDT, 4 hours 33 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 240 PM CDT Tue Jun 27 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-281945- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 240 PM CDT Tue Jun 27 2017 /140 PM MDT Tue Jun 27 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Severe thunderstorms are likely after 4pm MDT/5pm CDT this afternoon in the Panhandle. Storms will have a large hail threat early on, with hail larger than 2 inches in diameter possible. The storms will move east and form a line into the evening, at this time, damaging wind will become the primary threat. Throughout the event, there is a chance for tornadoes though the envoronment is NOT favorable for long-track significant tornadoes. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Thunderstorm chances continue Wednesday night through Sunday. There is a slight risk for severe thunderstorms Thursday and Thursday night mainly along and east of a line from Eustis to Anselmo, and south of Oneill. Strong or briefly severe thunderstorms are also possible Sunday and Sunday evening. Otherwise, the threat for strong or severe weather is uncertain in the remainder of the period. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed along and north of Interstate 80 after 4pm MDT/5pm CDT. Be vigilant for updates in spotter activation status this evening. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jun 27, 4:14 PM MDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service North Platte NE
414 PM MDT TUE JUN 27 2017
NEZ004-094-272300-
Sheridan NE-Western Cherry NE-
414 PM MDT TUE JUN 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY AND NORTHERN
SHERIDAN COUNTIES UNTIL 500 PM MDT...
At 414 PM MDT, Doppler radar was tracking a strong thunderstorm near
Hay Springs, moving northeast at 50 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Gordon, Rushville, Hay Springs, Clinton, Lone Butte, Irwin,
Intersection of Highway 20 and Irwin Road, Intersection of Highway 87
and Antelope Road, Walgren Lake State Recreation Area, Shell Lake
State Wildlife Management Area, Bayonne and Intersection of Highway
27 and Mills Road.
This includes the following highways...
Highway 20 between mile markers 77 and 121.
Highway 250 between mile markers 39 and 48.
A severe thunderstorm watch remains in effect until 1000 PM MDT for
the Panhandle of and north central Nebraska.
LAT...LON 4277 10186 4249 10271 4258 10278 4268 10277
4300 10204 4300 10202
TIME...MOT...LOC 2214Z 242DEG 41KT 4261 10269
PowerLocal storm report, Jun 27, 4:45 PM MDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
545 PM CDT TUE JUN 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 6 WNW HAY SPRINGS 42.72N 102.80W
06/27/2017 U1.00 INCH DAWES NE TRAINED SPOTTER
&&
KALLENLocal storm report, Jun 27, 5:01 PM MDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
601 PM CDT TUE JUN 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 12 NNW RUSHVILLE 42.87N 102.56W
06/27/2017 M1.75 INCH SHERIDAN NE TRAINED SPOTTER
&&
KALLENLocal storm report, Jun 27, 5:42 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
642 PM CDT TUE JUN 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM HAIL OSHKOSH 41.41N 102.34W
06/27/2017 E1.50 INCH GARDEN NE PUBLIC
&&
JGOMEZSpecial weather statement, Jun 27, 5:50 PM MDT, 23 minutes before
Special Weather Statement National Weather Service North Platte NE 650 PM CDT TUE JUN 27 2017 NEZ005-094-280045- Eastern Cherry NE-Western Cherry NE- 650 PM CDT TUE JUN 27 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHERRY COUNTY UNTIL 745 PM CDT/645 PM MDT/... At 649 PM CDT/549 PM MDT/, Doppler radar was tracking strong thunderstorms along a line extending from near Merriman to 10 miles northwest of Mullen. Movement was east at 30 mph. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Cody, Merriman, Kilgore, Nenzel, Medicine Lake, Brownlee, Valentine National Wildlife Refuge, Merritt Reservoir, Highway 97 crossing the North Loup River, Speckel Meir Lake, Eli, Steer Creek Campground, Schoolhouse Lake, Highway 83 crossing the North Loup River, Cody Lake, Marsh Flat, Anderson Bridge State Wildlife Management Area, Highway 61 Crossing The Niobrara River, Indian Hill and Giant Hill. This includes the following highways... Highway 20 between mile markers 130 and 179. Highway 61 between mile markers 213 and 231. Highway 97 between mile markers 72 and 127. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. If on or near Merritt Reservoir, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && A severe thunderstorm watch remains in effect until 1100 PM CDT/1000 PM MDT/ for north central Nebraska. LAT...LON 4300 10093 4209 10030 4211 10128 4300 10189 TIME...MOT...LOC 2349Z 262DEG 28KT 4296 10175 4215 10119 Power
Special weather statement, Jun 27, 5:52 PM MDT, 21 minutes before
Special Weather Statement
National Weather Service North Platte NE
552 PM MDT TUE JUN 27 2017
NEZ022-035-056>058-280045-
Deuel NE-Arthur NE-Perkins NE-Garden NE-Keith NE-
552 PM MDT TUE JUN 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR ARTHUR...NORTHWESTERN PERKINS...
KEITH...SOUTHEASTERN GARDEN...SOUTHWESTERN MCPHERSON AND EASTERN
DEUEL COUNTIES UNTIL 645 PM MDT...
At 550 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 15 miles northeast of Lewellen to 6 miles
southeast of Julesburg. Movement was east at 40 mph.
Strong wind and hail will be possible with these storms.
Locations impacted include...
Ogallala, Big Springs, Arthur, Brule, Keystone, Kingsley Dam, Barton,
Lemoyne, Roscoe, Megeath, Bucktail Lake, Three Mile Lake, Eagle Gulch
Campground, Ruthon, Haythorn Lake, Clear Creek State Wildlife
Management Area, Broganville, McKeag, Otter Creek Campground and Lake
View Campground.
This includes the following highways...
Highway 61 between mile markers 74 and 128.
Highway 92 between mile markers 115 and 179.
Interstate 80 in Nebraska between mile markers 100 and 138.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If on or near Lake McConaughy, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
A severe thunderstorm watch remains in effect until 1000 PM MDT for
the Panhandle of, southwestern and west central Nebraska.
LAT...LON 4156 10207 4167 10141 4148 10140 4096 10153
4086 10205 4100 10205 4101 10222
TIME...MOT...LOC 2350Z 250DEG 33KT 4152 10200 4093 10217
JWSThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:10 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 35 min |
| Jun 27, 7:37 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln, Logan | 23 min |
| Jun 27, 8:01 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 44 min |
| Jun 27, 8:11 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Loup | 34 min |
| Jun 27, 8:17 PM MDT | Severe Thunderstorm Warning | LBF | Garden, Sheridan | 43 min |
| Jun 27, 8:44 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 31 min |
| Jun 27, 8:47 PM MDT | Special Weather Statement | LBF | Frontier | 43 min |
| Jun 27, 8:48 PM MDT | Severe Thunderstorm Warning | LBF | Garfield, Loup | 42 min |
| Jun 27, 8:50 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 29 min |
| Jun 27, 8:53 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Cherry, Garden, Grant, Hooker, Sheridan | 67 min |
| Jun 27, 9:22 PM MDT | Special Weather Statement | LBF | Garfield, Wheeler | 38 min |
| Jun 27, 9:34 PM MDT | Severe Thunderstorm Warning | LBF | Holt, Wheeler | 41 min |
| Jun 27, 9:38 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker, Logan, McPherson, Thomas | 52 min |
| Jun 27, 9:50 PM MDT | Severe Thunderstorm Warning | LBF | Holt, Wheeler | 25 min |
| Jun 27, 10:27 PM MDT | Special Weather Statement | LBF | Blaine, Brown, Custer, Logan, Loup | 48 min |
| Jun 27, 11:14 PM MDT | Special Weather Statement | LBF | Garfield, Holt, Rock, Wheeler | 61 min |
| Jun 27, 11:18 PM MDT | Special Weather Statement | LBF | Boyd | 12 min |
| Jun 28, 4:36 PM MDT | Special Weather Statement | LBF | Sheridan | 39 min |
| Jun 28, 4:43 PM MDT | Special Weather Statement | LBF | Deuel, Garden | 47 min |
| Jun 28, 5:11 PM MDT | Special Weather Statement | LBF | Arthur, Keith | 49 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.